Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 31, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 4, 2023, 3:47 AM MDT for 17 counties in Colorado. It took effect at May 5, 2023, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2023, 3:47 AM MDT (09:47 UTC)
- In effect from
- May 5, 2023, 12:00 PM MDT
- Expired
- May 5, 2023, 9:04 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 3383 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS85 KPUB 040947 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 347 AM MDT Thu May 4 2023 COZ221-224>233-235-237-050200- /O.UPG.KPUB.FW.A.0022.230505T1800Z-230506T0400Z/ /O.NEW.KPUB.FW.W.0031.230505T1800Z-230506T0400Z/ /O.NEW.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- Baca County Including Springfield and Eastern Comanche Grasslands- 347 AM MDT Thu May 4 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235, AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 10 PM MDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Saturday morning through Saturday evening. The Fire Weather Watch for Friday is no longer in effect. * Affected Area...Fire Weather Zones 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ234-236-050200- /O.NEW.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ Kiowa County Including Eads-Prowers County Including Lamar- 347 AM MDT Thu May 4 2023 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday morning through Saturday evening. * Affected Area...Fire Weather Zones 234 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
398 WWUS85 KPUB 042058 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 258 PM MDT Thu May 4 2023 COZ221-224>233-235-237-051300- /O.CON.KPUB.FW.W.0031.230505T1800Z-230506T0400Z/ /O.CON.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- Baca County Including Springfield and Eastern Comanche Grasslands- 258 PM MDT Thu May 4 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235, AND 237... * Affected Area...Fire Weather Zones 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ234-236-051300- /O.CON.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ Kiowa County Including Eads-Prowers County Including Lamar- 258 PM MDT Thu May 4 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... * Affected Area...Fire Weather Zones 234 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
524 WWUS85 KPUB 050945 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MDT Fri May 5 2023 COZ234-236-060200- /O.EXA.KPUB.FW.W.0031.230505T1800Z-230506T0400Z/ /O.CON.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ Kiowa County Including Eads-Prowers County Including Lamar- 345 AM MDT Fri May 5 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 10 PM MDT this evening. * Affected Area...Fire Weather Zones 234 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-224>233-235-237-060200- /O.CON.KPUB.FW.W.0031.230505T1800Z-230506T0400Z/ /O.CON.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- Baca County Including Springfield and Eastern Comanche Grasslands- 345 AM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235, AND 237... * Affected Area...Fire Weather Zones 221, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 235 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
503 WWUS85 KPUB 052117 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 317 PM MDT Fri May 5 2023 COZ224-225-227>230-232-233-237-061330- /O.UPG.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ /O.NEW.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ /O.NEW.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/ /O.CON.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 317 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Sunday morning through Sunday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-226-231-234>236-061330- /O.UPG.KPUB.FW.A.0023.230506T1700Z-230507T0400Z/ /O.NEW.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ /O.CON.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 317 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
905 WWUS85 KPUB 060304 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 904 PM MDT Fri May 5 2023 COZ224-225-227>230-232-233-237-061915- /O.CAN.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ /O.CON.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ /O.CON.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 904 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-226-231-234>236-061915- /O.CAN.KPUB.FW.W.0031.000000T0000Z-230506T0400Z/ /O.CON.KPUB.FW.W.0032.230506T1700Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 904 PM MDT Fri May 5 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... ...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 236. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 4, 3:45 AM MDT, 2 minutes earlier.
Area forecast discussion, May 4, 3:45 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 345 AM MDT Thu May 4 2023 .SHORT TERM...(Today and tonight) Issued at 343 AM MDT Thu May 4 2023 Key message: 1) More widespread showers and storms over and near the higher terrain this morning and early afternoon. Current water vapor imagery and upper air analysis is indicating increasing southwest flow aloft across the region, as short wave energy, ejecting from the West Coast upper low, is translating across the Desert SW and Southern Rockies at this time. GOES IR imagery and regional radars are indicating increasing clouds across the Rockies, with showers filling in across the Southwest Mtns and San Luis Valley early this morning. Latest models in agreement of showers increasing in coverage across south central Colorado this morning, as the upper wave continues to lift out across southern Colorado this morning and into northeastern Colorado this afternoon. Showers and a few thunderstorms continue to spread north and east across the eastern mtns and southeast plains this morning, with the best coverage expected across the Pikes Peak region. Drier air within the southwest flow aloft behind the passing wave looks to limit convection across much of southern Colorado this afternoon and evening, with the best chances across the Palmer Dvd with northerly upslope behind the systems passing front late this afternoon and evening. The severe weather risk continues to looks limited with best forcing with the wave coming early and the best moisture and instability are pushed into western Kansas through the afternoon. Temperatures today will be slightly cooler than yesterday and closer to seasonal levels with highs in the mid 60s to mid 70s across the lower elevations, and in upper 30s into the 50s across the higher terrain. Slightly cooler and drier air behind the wave will allow for overnight lows to fall into the 20s and 30s across the higher terrain tonight, with lows in the upper 30s and 40s expected across the plains. .LONG TERM...(Friday through Wednesday) Issued at 343 AM MDT Thu May 4 2023 Key messages: 1) High fire danger for Friday and Saturday, then near-critical fire weather conditions linger for portions of the area from Sunday onward. 2) Isolated afternoon and early evening mountain showers and thunderstorms each day, with the most likely affected area being the central Mountains. Friday...Upper low pressure trough will shift north into the pacific NW on Friday, with much of the expected pcpn being shunted north of the forecast area. There is a shot of some isolated convection over the central mts and along the Palmer Divide during the aftn and early evening, but much of the area will likely stay dry and very warm under increasing west to southwest surface winds. Decided to go ahead and upgrade the ongoing Fire Weather Watch to a Red Flag Warning, but kept Fremont County out since fuels there have been deemed not critical. Also held out Kiowa and Prowers counties since at this time Red Flag criteria there may not last long enough. High temps are forecast to remain above normal, with mid 60s to around 70F for the high valleys, and 70s to mid 80s for the plains. Saturday...Saturday looks like a repeat of Friday, as brisk west- southwest flow aloft persists across the Four Corners. There will again be some isolated diurnal convection over the higher terrain, with the focus area being the central mts and the La Garitas. High temps may be a degree or two lower, but low rh values will remain as well as the winds, so decided to issue a Fire Weather Watch for much of the area. Plan on Highs in the 60s for the high valleys, and 70s to around 80F for the plains. Sunday and Monday...Models indicate that a shortwave will cross the Rockies Sunday, providing the needed spark for perhaps a slight uptick in convection across the forecast area. This a brief shot though, as another low system takes shape over the Pacific NW for Monday. The upper pattern gets somewhat chaotic both days, but the trend is for lower wind speeds which could keep the area out of critical fire weather conditions. The potential is there however, since temps will remain above seasonal normals, so will continue to monitor. Tuesday and Wednesday...Long range ensembles are pointing to another low trough strengthening and diving south across the western US. If this solution holds, then Tue could be another fire weather day, then an influx of moisture for Wed. The extended procedure is forecasting very warm temps both days, with highs about 10 degrees above normal for most locations. Stay tuned. Moore && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 343 AM MDT Thu May 4 2023 Mainly VFR conditions expected at COS, PUB and ALS through the morning, with scattered showers spreading across south central and southeast Colorado this morning. Best chances of rain showers at the terminals being at ALS and COS, where brief MVFR cigs could be possible. South to southeast winds expected at COS and PUB through the afternoon, with brief gusty northerly winds expected aft 00Z Friday, as a weak cold front pushes south across eastern Colorado. Breezy southwest winds expected this afternoon at ALS. && .HYDROLOGY... Issued at 343 AM MDT Thu May 4 2023 Steady increases in river and stream flows remain expected across the area, with daytime highs in the 40s and 50s leading to melting of the higher terrain snow pack. The most notable increases are expected across the Rio Grande basin, where current snowpack is 110 to 120 percent of median, with continued increases in flows expected in the Rio Grande and San Antonio Rivers in the San Luis Valley. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 10 PM MDT Friday for COZ221- 224>233-235-237. Fire Weather Watch from Saturday morning through Saturday evening for COZ221-224>237. && SHORT TERM...MW LONG TERM...MOORE AVIATION...MW HYDROLOGY...MW
Hazardous weather outlook, May 3, 11:21 AM MDT, 16 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1121 AM MDT Wed May 3 2023 COZ058>089-093>099-041730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1121 AM MDT Wed May 3 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated showers and thunderstorms will be possible across the mountains and southeast plains this afternoon. One or two stronger storms, producing hail to near 1 inch in diameter and gusty outflow winds to around 60 mph will be possible, generally along and east of of a line from Eads to Springfield. Further west, storms are expected to be higher based, with the main threats being lightning and gusty winds up to 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated afternoon and evening showers and thunderstorms can be expected through the rest of the extended forecast period, with the best chances over and near the higher terrain. Lightning, gusty winds up to 45 mph and brief moderate rainfall will be the primary risks with thunderstorms. The higher peaks could see some spotty light snowfall accumulations at times under thunderstorms. The greatest potential for more widespread activity will occur on Thursday afternoon and evening. In addition, there will likely be slow diurnal increases in river and stream flows associated with melting of the higher terrain snow pack through out the next week. Daytime temperatures across the higher terrain are expected to warm into the 40s and 50s, with overnight lows remaining in the mid 20s to mid 30s. Fire danger will be on the increase across the San Luis Valley and portions of the eastern plains on Friday and Saturday, and perhaps into Sunday as well. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:47 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 36 hr |
| May 4, 2:45 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.